Alert archive / Nebraska / Tornado Warnings in 2013

Tornado Warning 11, NWS Omaha, NE

October 3, 2013Saline County, Nebraska

NWS Omaha, NE issued this tornado warning at Oct 3, 2013, 9:42 PM CDT for Saline County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 3, 2013, 9:42 PM CDT (02:42 UTC)
Expired
Oct 3, 2013, 10:30 PM CDT
In force
48 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Saline County, NE

The radar

The Grand Island radar (KUEX), 106 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 3, 10:18 PM CDTHAIL 16 S Dorchester, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 3, 8:16 PM CDTSevere Thunderstorm WatchSPC9 hr
Oct 3, 9:13 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 545 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
545 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WFUS53 KOAX 040242
TOROAX
NEC151-040330-
/O.NEW.KOAX.TO.W.0011.131004T0242Z-131004T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
942 PM CDT THU OCT 3 2013

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  SALINE COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 1030 PM CDT
    
* AT 941 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR MILLIGAN...OR 29 MILES SOUTHEAST OF
  YORK...MOVING EAST AT 20 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL BE DEADLY
TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SALINE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4046 9736 4058 9736 4056 9698 4038 9698
TIME...MOT...LOC 0242Z 270DEG 19KT 4050 9731 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DEE
3 follow-up statements
119 
WWUS53 KOAX 040257
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
957 PM CDT THU OCT 3 2013

NEC151-040330-
/O.CON.KOAX.TO.W.0011.000000T0000Z-131004T0330Z/
SALINE NE-
957 PM CDT THU OCT 3 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR SALINE
COUNTY...
    
AT 954 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MILLIGAN...OR 30 MILES SOUTHEAST OF YORK...MOVING
EAST AT 15 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL BE DEADLY
TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SALINE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4046 9736 4058 9736 4056 9698 4038 9698
TIME...MOT...LOC 0242Z 269DEG 14KT 4048 9732 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DEE
805 
WWUS53 KOAX 040308
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1008 PM CDT THU OCT 3 2013

NEC151-040330-
/O.CON.KOAX.TO.W.0011.000000T0000Z-131004T0330Z/
SALINE NE-
1008 PM CDT THU OCT 3 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR SALINE
COUNTY...
    
AT 1004 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES EAST OF MILLIGAN...OR 30 MILES NORTHWEST OF
BEATRICE...MOVING EAST AT 15 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL BE DEADLY
TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SALINE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO 
NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4050 9730 4057 9724 4056 9698 4038 9698
TIME...MOT...LOC 0257Z 268DEG 14KT 4052 9723 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DEE
488 
WWUS53 KOAX 040311
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1011 PM CDT THU OCT 3 2013

NEC151-040330-
/O.CON.KOAX.TO.W.0011.000000T0000Z-131004T0330Z/
SALINE NE-
1011 PM CDT THU OCT 3 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR SALINE
COUNTY...
    
AT 1008 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES SOUTH OF DORCHESTER...OR 28 MILES NORTHWEST OF
BEATRICE...MOVING EAST AT 15 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL BE DEADLY
TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SALINE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4050 9730 4057 9724 4056 9698 4038 9698
TIME...MOT...LOC 0308Z 275DEG 11KT 4053 9717 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DEE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Oct 3, 6:12 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Oct 3, 6:12 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
612 PM CDT THU OCT 3 2013

.AVIATION...00Z TAFS FOR KOFK...KLNK AND KOMA.

A COLD FRONT DRIFTING SOUTH INTO SOUTHEAST NEBRASKA MAY TRIGGER
THUNDERSTORMS THIS EVENING...GENERALLY SOUTH OF TAF SITES. HOWEVER
A STRENGTHENING LOW LEVEL JET WILL RIDE OVER THE FRONT
OVERNIGHT...AND WILL TRIGGER SHOWERS AND A FEW THUNDERSTORMS NEAR
ALL TAF SITES BETWEEN 04Z AND 12Z. AREAS OF MVFR CIGS WILL LIKELY
DEVELOP NEAR KOFK OUTSIDE OF THUNDERSTORMS AREAS. BUT THE COLD
FRONT WILL LIFT BACK NORTH DURING THE MORNING...AND WILL SCOUR OUT
LOW CLOUDS BY 18Z. EXPECT VFR CONDITIONS AFTER 18Z WITH SOUTH
WINDS AVERAGING 15 TO 25 KT.

DERGAN

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT THU OCT 3 2013/

SHORT TERM...TONIGHT THROUGH SUNDAY.

CONVECTIVE EVOLUTION THROUGH FRIDAY EVENING REMAINS PRIMARY
CONCERN IN SHORT TERM AS POTENTIALLY ACTIVE PERIOD PERSISTS.

APPEARS CONVECTIVE INITIATION OR EXPANSION THROUGH EVENING COULD
OCCUR EITHER NORTH OF 19Z SFC BOUNDARY THAT WAS NORTH OF LINCOLN
TO NEAR OMAHA THEN INTO WESTERN IA...OR IN A MORE UNSTABLE AREA
IN CONGESTIVE CU AREA MOSTLY IN FAR SOUTHEAST/SOUTH CENTRAL NEBR.
MORNING CONVECTION HAD STABILIZED MUCH OF THE AREA AND LATEST SPC
MESOANALYSIS PAGE INDICATED STILL MODERATE AMOUNTS OF CIN REMAINED
OVER SECOND...SRN...AREA. THUS...HIGHEST POPS WILL CONTINUE OVER
NRN ZONES TONIGHT WHERE INCREASING JET PUNCHING TOWARD ERN NEBR
SHOULD INCREASE COVERAGE...MOSTLY ELEVATED...THROUGH LATE EVENING.
VARIOUS HOPWRF/4KM WRF 12Z-15Z MEMBERS SUPPORTED THAT NOTION. THAT
SAID...IF CONVECTION DOES INITIATE SRN ZONES A SMALL WINDOW FOR
LARGER HAIL/TORNADOES WOULD EXIST THROUGH EARLY EVENING...WITH
SOME RAP/HRRR SUPPORT FOR THIS BUT LITTLE/NONE WITH EARLIER WRF
MEMBERS. BASED ON LINGERING MLCAPE CIN...WIDESPREAD PRECIP CHANCES
APPEARED SMALL SRN ZONES AND BULK OF RAIN EXPECTED TONIGHT NRN
ZONES SHOULD FALL MOSTLY NORTH/NORTHEAST OF LAST NIGHTS RAIN...SO
NO FLOOD WATCH AT THIS TIME.

WITH STRONG UPPER LOW AND HIGH FOR THE SEASON MOISTURE/INSTABILITY
IN PLACE ON FRIDAY...AFTN/EARLY EVENING SETTING UP POTENTIALLY
ACTIVE. NAM CONTINUES TO BE THE SOMEWHAT FASTER/DRIER MODEL FOR
OUR FORECAST AREA AND KEEPS PRECIP GENERATION GENERALLY E THRU N
OF AREA. GFS/ECMWF REMAINED SLOWER WITH H85 DRYLINE...PLACING IT
NEAR MO RIVER BY 00Z SAT. FORCING WILL BE STRONG WITH GFS AND EVEN
QUICKER NAM INDICATING LIFT FROM H85-H7 FRONTOGENESIS MOVING INTO
ERN ZONES IN 18Z-00Z PERIOD. MAIN QUESTION IS WHETHER MOISTURE
PROFILES WILL EXIST TO ALLOW FOR CONVECTION IN OUR FA...WHICH...BASED
ON FAVORED GFS/ECMWF...WILL. THUS...NAM POPS WERE DISCOUNTED AND
EVEN GFS APPEARED TOO LOW ERN ZONES. OBVIOUSLY WILL CONTINUE TO
MENTION SEVERE WEATHER THREAT IN HWO ALONG WITH POSSIBLE TORNADO
RISK...ESPECIALLY IF SOME SORT OF A MORE WEST TO EAST BOUNDARY
THAT WAS OVER CENTRAL ZONES THIS AFTN PERSISTS INTO HEATING
HOURS. SYSTEM IS STRONG ENOUGH SO IT MAY HAVE SOME SUCCESS IN
PULLING THIS BOUNDARY FARTHER NORTH. THUS BASED ON WARM ADVECTION
EXPECTED N AND STRONG MIXING S...SOME SORT OF MAV/MET COMPROMISE
MIGHT BE OK FOR TEMPS...BUT LOWER CONFIDENCE IN THIS NWRN ZONES.

WINDY AND RAW STILL IN STORE FOR MUCH OF THE AREA ON SATURDAY AS
UPPER SYSTEM SLOWS AND WORKS ACROSS FA. H85 TEMPS DROP BELOW ZERO
WITH ECMWF SLIGHTLY COOLER...SO CAN/T RULE OUT SOME SNOW MIXING
IN. BUT THICKNESS FORECAST OFFERED LITTLE SUPPORT AND WITH WELL
MIXED BOUNDARY LAYER...WILL COUNT ON BLYR TEMPS JUST WARM ENOUGH
TO KEEP ANY PRECIP LIQUID. THIS WELL MIXED AND STRONGLY WRLY
COMPONENT AIRMASS COULD KEEP BULK OF LOW CLOUD COVER TO THE NORTH
OF FAR SRN ZONES...BUT STILL SOME SUPPORT VIA RH CROSS SECTIONS
TO INCREASE CLOUDS SRN ZONES AS WELL. GENERALLY KEPT TEMPS BELOW
COOLER GUIDANCE VALUES.

ECMWF REMAINED THE SLOWER MODEL IN EJECTING UPPER LOW AWAY FROM
AREA SATURDAY NIGHT/SUNDAY AND STILL SUPPORTED SOME LINGERING
POPS NRN ZONES SAT NIGHT. GENERALLY WENT BELOW TEMP GUIDANCE WITH
SOME FREEZING TEMPS STILL POSSIBLE NERN ZONES...ALTHOUGH
WIND/CLOUD COVER COULD LIMIT FROST POTENTIAL IF NOT FREEZE AS
WELL. MODEST WARM ADVECTION WITH LESS CLOUDS EXPECTED SUNDAY WITH
DECENT MIXING. EVEN COOLER ECMWF SUPPORTS MOST AREAS MAKING A RUN
AT 12Z MEX NUMBERS BUT KEPT THEM JUST UNDER IN CASE SYSTEM DEPARTS
A BIT SLOWER AND/OR CLOUDS LINGER MORE THAN FORECAST.

CHERMOK

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY.

MEDIUM RANGE MODELS IN PRETTY GOOD AGREEMENT ADVERTISING  MODERATING
TEMPS THRU THE EXTENDED PDS IN RESPONSE TO AN UPPER RIDGE BUILDING
ACROSS THE CNTRL CONUS. OVERALL EXPECT HIGHS/LOWS WILL REMAIN CLOSE
TO NEAR NORMAL.

OTHERWISE...GOING FCST HAS POPS IN PLACE WED THRU THURS IN
ASSOCIATION WITH APPROACHING DEEP UPPER TROF AND ATTENDANT SFC
BNDRY. POTENTIAL FOR PCPN DURING THAT TIME NOT ALL THAT CLEAR NOW
GIVEN LATEST GFS/ECM/CMC SOLUTIONS HAVE SLOWED THE EWD PROGRESSION
OF THE SYSTEM. WITH THIS IN MIND...FEEL COMPELLED AT THIS POINT TO
REMOVE PCPN CHANCES DAYS 6 AND 7.

DEE

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Oct 3, 5:27 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
527 PM CDT THU OCT 3 2013

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-041230-
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
527 PM CDT THU OCT 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND WESTERN IOWA.

.DAY ONE...TONIGHT AND FRIDAY

THUNDERSTORMS ARE POSSIBLE TONIGHT IN NORTHEAST NEBRASKA AND
WESTERN IOWA NORTH OF A SLOW MOVING FRONT THAT WAS BETWEEN LINCOLN
AND OMAHA LATE THURSDAY AFTERNOON. AN INCREASING LOW LEVEL JET
SHOULD BRING AN INCREASING RISK OF THESE THUNDERSTORMS THROUGH
LATE EVENING. A FEW OF THE STORMS COULD CONTAIN LARGE HAIL AND
DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE...BUT COVERAGE
OF ANY HEAVY RAIN IS NOT EXPECTED TO BE WIDESPREAD OVER THE AREA.

A LARGE UPPER LOW MOVING INTO WESTERN NEBRASKA FRIDAY AFTERNOON
WILL BRING ANOTHER CHANCE OF THUNDERSTORMS TO THE REGION FRIDAY
AFTERNOON. STRONG FORCING AND SHEAR WITH THIS SYSTEM COULD PRODUCE
SEVERE WEATHER AS A DRY LINE PUNCHES EAST. A LINE OF THUNDERSTORMS
IS EXPECTED DEVELOP NEAR OR EAST OF A WAYNE TO WAHOO LINE BY MID
AFTERNOON WITH THE ACTIVITY POSSIBLY LINGERING INTO EARLY EVENING
IN WESTERN IOWA. LARGE HAIL AND DAMAGING WINDS COULD OCCUR WITH
THE STRONGER STORMS IN THIS LINE. A WARM FRONT COULD ALSO POSSIBLY
EXIST NEAR OR NORTH OF HIGHWAY 30...THIS COULD ACT AS AN
ADDITIONAL FOCUS FOR LARGER HAIL AND POSSIBLY A TORNADO GENERALLY
ALONG OR EAST OF A WAHOO TO SIOUX CITY LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

COLDER AIR WRAPPING IN BEHIND THIS SYSTEM COULD BRING FREEZING
TEMPERATURES TO PARTS OF THE AREA SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NEEDED FRIDAY AFTERNOON MAINLY IN COUNTIES
NEAR THE MISSOURI RIVER IN EASTERN NEBRASKA AND OVER WEST CENTRAL
IOWA.

IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-041230-
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
527 PM CDT THU OCT 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING EITHER NEAR A SLOWLY
SOUTHWARD MOVING COLD FRONT FROM JUST NORTH OF LINCOLN TO
SOUTHEAST OF OMAHA OR BY ANOTHER BOUNDARY NEAR THE KANSAS BORDER.
DUE TO LOW LEVEL SHEAR AND INSTABILITY PRESENT...IF STORMS DO
MANAGE TO DEVELOP...THE STRONGER OF THEM COULD CONTAIN LARGE
HAIL...DAMAGING WINDS AND EVEN AN ISOLATED TORNADO. LATER TONIGHT
ADDITIONAL THUNDERSTORMS COULD DEVELOP DUE TO AN INCREASING LOW
LEVEL JET. SOME OF THESE STORMS COULD ALSO PRODUCE LARGE
HAIL. HOWEVER...THE MAIN THREAT FOR THUNDERSTORMS LATER THIS
EVENING AND OVERNIGHT WOULD APPEAR TO SHIFT NORTH OF MUCH OF THE
AREA.

A LARGE UPPER LOW MOVING INTO WESTERN NEBRASKA FRIDAY AFTERNOON
WILL BRING ANOTHER CHANCE OF THUNDERSTORMS TO THE REGION FRIDAY
AFTERNOON. STRONG FORCING AND SHEAR WITH THIS SYSTEM COULD PRODUCE
SEVERE WEATHER AS A DRY LINE PUNCHES EAST. A LINE OF THUNDERSTORMS
IS EXPECTED DEVELOP NEAR OR EAST OF A WAYNE TO LINCOLN AND
BEATRICE LINE BY MID AFTERNOON WITH THE ACTIVITY POSSIBLY
LINGERING INTO EARLY EVENING IN WESTERN IOWA. LARGE HAIL AND
DAMAGING WINDS COULD OCCUR WITH THE STRONGER STORMS IN THIS LINE.
A WARM FRONT COULD ALSO POSSIBLY EXIST NEAR OR NORTH OF HIGHWAY
30...THIS COULD ACT AS AN ADDITIONAL FOCUS FOR LARGER HAIL AND
POSSIBLY A TORNADO GENERALLY ALONG OR EAST NORTHEAST OF A WAHOO
TO SIOUX CITY LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

A FEW SEVERE STORMS COULD LINGER INTO THE 7 TO 9 PM TIMEFRAME
FRIDAY EVENING...MAINLY FROM THE SOUTHEAST CORNER OF NEBRASKA INTO
SOUTHWEST IOWA. LARGE HAIL AND DAMAGING WINDS ALONG WITH AN
ISOLATED TORNADO THREAT ALL REMAIN POSSIBLE HAZARDS.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SMALL CHANCE THAT SPOTTERS MAY BE NEEDED THROUGH EARLY
EVENING...GENERALLY EAST THROUGH SOUTHWEST OF OMAHA.  SPOTTER
ACTIVATION MAY NEEDED FRIDAY AFTERNOON MAINLY IN COUNTIES NEAR THE
MISSOURI RIVER IN EASTERN NEBRASKA AND OVER WEST CENTRAL IOWA.

In the hours before

Local storm report, Oct 3, 8:15 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
815 PM CDT THU OCT 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             WILBER                  40.48N 96.96W
10/03/2013  E1.25 INCH       SALINE             NE   EMERGENCY MNGR

&&

JB
Local storm report, Oct 3, 8:29 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
829 PM CDT THU OCT 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     HAIL             7 NNE WESTERN           40.49N 97.15W
10/03/2013  E2.50 INCH       SALINE             NE   STORM CHASER

0819 PM     HAIL             6 W WILBER              40.48N 97.08W
10/03/2013  E2.00 INCH       SALINE             NE   EMERGENCY MNGR

&&

DERGAN
Local storm report, Oct 3, 8:51 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
851 PM CDT THU OCT 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             1 N WILBER              40.50N 96.96W
10/03/2013  E2.75 INCH       SALINE             NE   STORM CHASER

&&

DERGAN

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 8:10 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster, Saline35 min
Oct 3, 8:40 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster, Saline35 min
Oct 3, 9:00 PM CDTTornado WarningOAXGage, Lancaster30 min
Oct 3, 9:19 PM CDTSevere Thunderstorm WarningOAXSaline26 min
Oct 3, 9:23 PM CDTSevere Thunderstorm WarningOAXLancaster52 min
Oct 3, 9:53 PM CDTSevere Thunderstorm WarningOAXSaline52 min
Oct 3, 9:59 PM CDTSpecial Weather StatementOAXCass, Sarpy31 min
Oct 3, 10:06 PM CDTTornado WarningOAXLancaster24 min
Oct 3, 10:15 PM CDTSevere Thunderstorm WarningOAXLancaster, Otoe30 min
Oct 3, 10:26 PM CDTTornado Warning Tornado observedOAXLancaster, Otoe34 min
Oct 3, 10:28 PM CDTTornado WarningOAXSaline32 min
Oct 3, 10:40 PM CDTTornado Warning Tornado observedOAXCass, Otoe35 min
Oct 3, 10:45 PM CDTFlash Flood WarningOAXLancaster, Saline, Seward6 hr
Oct 3, 10:56 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster, Saline34 min
Oct 3, 11:01 PM CDTSpecial Weather StatementOAXPlatte29 min
Oct 3, 11:08 PM CDTTornado WarningOAXCass37 min
Oct 3, 11:25 PM CDTSevere Thunderstorm WarningOAXGage, Johnson, Lancaster, Otoe35 min
Oct 3, 11:30 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy30 min
Oct 3, 11:54 PM CDTSpecial Weather StatementOAXButler, Colfax51 min
Oct 4, 12:41 AM CDTSpecial Weather StatementOAXDodge, Saunders64 min
Oct 4, 12:57 AM CDTAreal Flood AdvisoryOAXColfax, Platte2 hr
Oct 4, 4:26 PM CDTSpecial Weather StatementOAXWayne34 min
Oct 4, 4:43 PM CDTTornado Warning Tornado observedOAXStanton, Wayne32 min
Oct 4, 5:01 PM CDTTornado WarningOAXCedar, Stanton, Wayne29 min
Oct 4, 5:11 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox, Pierce49 min
Oct 4, 5:16 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Pawnee29 min
Oct 4, 5:22 PM CDTTornado WarningOAXAntelope, Knox38 min
Oct 4, 5:28 PM CDTTornado Warning Tornado observedOAXWayne32 min
Oct 4, 5:37 PM CDTSpecial Weather StatementOAXOtoe23 min
Oct 4, 5:37 PM CDTTornado WarningOAXCedar, Knox23 min
Oct 4, 5:45 PM CDTSevere Thunderstorm WarningOAXOtoe30 min
Oct 4, 5:45 PM CDTTornado WarningOAXThurston45 min
Oct 4, 6:03 PM CDTSevere Thunderstorm WarningOAXCass27 min
Oct 4, 6:04 PM CDTTornado Warning Tornado observedOAXThurston41 min
Oct 4, 6:23 PM CDTSevere Thunderstorm WarningOAXCass37 min

Nearby

Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.